Ukrainian Mathematical Journal

, Volume 49, Issue 2, pp 281–288 | Cite as

On direct decompositions in modules over group rings

  • B. V. Petrenko


In the theory of infinite groups, one of the most important useful generalizations of the classical Maschke theorem is the Kovačs-Newman theorem, which establishes sufficient conditions for the existence of G-invariant complements in modules over a periodic group G finite over the center. We genralize the Kovačs-Newman theorem to the case of modules over a group ring KG, where K is a Dedekind domain.


Group Ring Periodic Group Direct Decomposition Finite Subgroup Dedekind Domain 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    L. S. Kazarin and L. A. Kurdachenko, “Conditions of finiteness and factorization in infinite groups,” Usp. Mat. Nauk, 47, No. 3, 75–114 (1992).MathSciNetGoogle Scholar
  2. 2.
    L. G. Kovačs and M. F. Newman, “Direct complementation in groups with operators,” Arch. Math., 13, 427–433 (1962).zbMATHCrossRefGoogle Scholar
  3. 3.
    D. J. S. Robinson, “Homology and cohomology of locally supersoluble groups,” Math. Proc. Cambridge Philos. Soc., 102, No. 2, 233–250 (1987).zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Ch. W. Curtis and I. Reiner, Representation Theory of Finite Groups and Associative Algebras, Wiley-Interscience, New York-London (1962).zbMATHGoogle Scholar
  5. 5.
    D. W. Sharpe and P. Vamos, Injective Modules, Cambridge Univ. Press, Cambridge (1972).zbMATHGoogle Scholar
  6. 6.
    L. Fuchs, Infinite Abelian Groups, Vols. 1, 2, Academic Press, New York-London (1970, 1973).zbMATHGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1998

Authors and Affiliations

  • B. V. Petrenko

There are no affiliations available

Personalised recommendations